Alert archive / North Dakota / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at Aug 12, 2006, 3:07 AM CDT for Burke County, Ward County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2006, 3:07 AM CDT (08:07 UTC)
- Expired
- Aug 12, 2006, 6:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Burke County, ND, Ward County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 8.1 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 2903 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KBIS 120808 FFWBIS NDC013-101-121100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BISMARCK ND 307 AM CDT SAT AUG 12 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTHWESTERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA... SOUTHERN BURKE COUNTY IN NORTHWEST NORTH DAKOTA... * UNTIL 600 AM CDT * AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOWBELLS AND POWERS LAKE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING. LAT...LON 4874 10287 4856 10286 4856 10227 4883 10201 $$ LEBLANG
2 follow-up statements
000 WGUS73 KBIS 120847 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CDT SAT AUG 12 2006 NDC013-101-121100- BURKE ND-WARD ND- 345 AM CDT SAT AUG 12 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR EXTREME NORTHWESTERN WARD AND SOUTHERN BURKE COUNTIES... AT 330 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA. RADAR INDICATES THAT UP TO 4 INCHES OF RAIN MAY HAVE FALLEN OVER PARTS OF SOUTHERN BURKE COUNTY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POWERS LAKE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING. LAT...LON 4874 10287 4856 10286 4856 10227 4883 10201 $$ RSL
000 WGUS73 KBIS 121059 FFSBIS FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 559 AM CDT SAT AUG 12 2006 NDC013-101-121109- BURKE ND-WARD ND- 559 AM CDT SAT AUG 12 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 AM CDT(500 AM MDT) FOR EXTREME NORTHWESTERN WARD AND SOUTHERN BURKE COUNTIES... THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A SIGNIFICANT FLASH FLOODING THREAT. LAT...LON 4874 10287 4856 10286 4856 10227 4883 10201 $$ RSL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:35 PM CDT, 12 hours 32 minutes earlier.
Area forecast discussion, Aug 11, 2:35 PM CDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 235 PM CDT FRI AUG 11 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... FORECAST PROBLEM IN THE SHORT TERM WILL BE CONVECTION CHANCES AND SEVERE POTENTIAL TONIGHT THROUGH SUNDAY. THINGS ARE SHAPING UP FOR AN ACTIVE PATTERN OVER THE NEXT FEW DAYS WITH A LINGERING SURFACE TROUGH AND SEVERAL IMPULSES MOVING THROUGH A SOUTHWEST UPPER FLOW. TONIGHT...SURFACE TROUGH CURRENTLY IN EASTERN MONTANA WILL MAKE ITS WAY SLOWLY EAST. INCREASING SOUTHERLY WINDS OVER OUR CWA TODAY SHOULD CONTINUE TO POOL LOW LEVEL MOISTURE AHEAD OF THE FRONT. AS CONVECTION FIRES ALONG THE SURFACE TROUGH...WITH THE AID OF A SHORTWAVE SHOWN MOVING INTO SOUTHEAST MONTANA ON LATEST WV IMAGERY...IT WILL MOVE INTO A FAVORABLE ENVIRONMENT WITH 30-40 KNOTS OF SHEAR AND DECENT LOW LEVEL MOISTURE. LOOK FOR ELEVATED THUNDERSTORMS TO EVOLVE INTO A MCS THIS EVENING AND TRACK ACROSS THE CWA. GREATEST THREAT WILL BE LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. VERY HIGH K INDICES ON THE 12Z MODEL RUNS WOULD INDICATE A HEAVY RAIN THREAT AS WELL. WILL MENTION THESE IN ZONES. THINGS SHIFT EAST ON SATURDAY...BUT EASTERN HALF OF THE CWA WILL REMAIN UNDER THE THREAT OF SEVERE WEATHER. WILL MENTION SEVERE ON SATURDAY AS WELL. SATURDAY NIGHT AND SUNDAY...THE MAIN UPPER TROUGH MOVES THROUGH THE CWA. ALTHOUGH SEVERE THREAT WILL BE DIMINISHED...SHOWERS AND THUNDERSTORMS WILL STILL BE SCATTERED ACROSS THE CWA. SYSTEM FINALLY PUSHES EAST SUNDAY EVENING AND HIGH PRESSURE BUILDS OVER THE CWA FOR THE REST OF THE SHORT TERM PERIOD. EXCEPT FOR COOLING THINGS OFF ON SUNDAY...VERY FEW CHANGES TO TEMPERATURES THROUGH THE PERIOD. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... REALLY NO CHANGES IN THE EXTENDED. JUST TWEAKED TEMPS A FEW DEGREES...MODIFIED WINDS TO HPC GUIDANCE SUGGESTING SLOWER EASTWARD MOVEMENT OF MID WEEK SYSTEM...AND TWEAKED DEWPOINTS SOME. MODELS STILL IN VERY GOOD AGREEMENT WITH DIGGING PACIFIC TROUGH TUES INTO WED WITH BROAD RIDGING OVER CENTRAL US. PACIFIC TROUGH STARTS TO MOVE EAST ON WEDNESDAY...BRINGING SOUTHWEST FLOW INTO THE REGION. TUESDAY NIGHT INTO WEDNESDAY MORNING LOOKS LIKE ELEVATED THUNDERSTORMS ARE STILL POSSIBLE WITH WARM AIR AND MOISTURE ADVECTION AROUND 850 MB...BELOW STEEPINING MID LEVEL LAPSE RATES. LEE SIDE LOW DEVELOPMENT STILL PROGGED IN EASTERN MONTANA WITH EASTWARD MOVEMENT OF PACIFIC TROUGH. THIS LOW WILL PUSH EAST VERY SLOWLY WED INTO FRI MORNING...AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION IN THAT TIME PERIOD. MODEL CONSISTENCY LOOKS TO DEPART BY FRI INTO SAT WITH STRENGTH AND PLACEMENT OF ALASKAN UPPER LEVEL LOW. GFS TRENDS TO A COOLER SOLUTION FOR NEXT WEEKEND WITH ECMWF TENDING TOWARD AT LEAST CLIMATOLOGY. TUESDAY LOOKS TO BE AT OR LITTLE ABOVE NORMAL WITH DAYTIME HIGHS...WITH TEMPS IN THE 80S. WARMER TEMPS INTO THE 90S ARE POSSIBLE ON WED INTO THURS. COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY AND TEMPS WILLS TREND BACK TO THE 80S. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TWH/JC
Hazardous weather outlook, Aug 11, 9:56 AM CDT, 17 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 956 AM CDT FRI AUG 11 2006 NDZ001>004-009>012-017>021-031>033-040-041-043-044-121500- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY- MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK- SLOPE-HETTINGER-BOWMAN-ADAMS- 956 AM CDT FRI AUG 11 2006 /856 AM MDT FRI AUG 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND WIND GUSTS GREATER THAN 60 MPH. HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE NORTH CENTRAL THIS EVENING. A COLD FRONT WILL MOVE EAST OUT OF MONTANA...TRIGGERING THUNDERSTORM DEVELOPMENT IN WESTERN NORTH DAKOTA THIS AFTERNOON. THE THUNDERSTORMS WILL ORGANIZE INTO A COMPLEX AND PUSH NORTHEAST ACROSS CENTRAL PORTIONS OF THE STATE BY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. NDZ005-013-022-023-025-034>037-042-045>048-050-051-121500- ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 956 AM CDT FRI AUG 11 2006 /856 AM MDT FRI AUG 11 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND WIND GUSTS GREATER THAN 60 MPH. HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE NORTH CENTRAL THIS EVENING. A COLD FRONT WILL MOVE EAST OUT OF MONTANA...TRIGGERING THUNDERSTORM DEVELOPMENT IN WESTERN NORTH DAKOTA THIS AFTERNOON. THE THUNDERSTORMS WILL ORGANIZE INTO A COMPLEX AND PUSH NORTHEAST ACROSS CENTRAL PORTIONS OF THE STATE BY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON EAST OF A LINE FROM ROLLA TO HETTINGER. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. A COLD FRONT WILL CONTINUE TO MOVE SLOWLY EAST ACROSS THE STATE TOMORROW. THE FRONT WILL IGNITE THUNDERSTORMS BY THE AFTERNOON...WHICH WILL PUSH EAST ACROSS THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND TOMORROW AFTERNOON. JC
In the hours before
Local storm report, Aug 11, 10:29 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1029 PM CDT FRI AUG 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 4 N CROSBY 48.97N 103.29W
08/11/2006 M1.75 INCH DIVIDE ND TRAINED SPOTTER
&&
JVININGThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:13 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 62 min |
| Aug 11, 7:18 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 57 min |
| Aug 11, 8:12 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, McKenzie, Mountrail, Williams | 63 min |
| Aug 11, 8:14 PM CDT | Severe Thunderstorm Warning | BIS | Divide | 38 min |
| Aug 11, 8:29 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Ward | 50 min |
| Aug 11, 8:52 PM CDT | Tornado Warning | BIS | Renville, Ward | 38 min |
| Aug 11, 9:26 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 38 min |
| Aug 11, 10:12 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 30 min |
| Aug 11, 10:45 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 45 min |
| Aug 11, 11:27 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 21 min |
| Aug 12, 8:55 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Ward | 34 min |
| Aug 12, 12:55 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 65 min |
| Aug 12, 1:19 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 56 min |
| Aug 12, 2:49 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan | 56 min |
Nearby
Flash Flood Warnings in North Dakota, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.